Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 4, 2006, 3:55 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 4, 2006, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:15 PM EDT | TSTM WND DMG | Bethel, CT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:42 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 041955
SVROKX
CTC001-NYC119-042045-
/O.NEW.KOKX.SV.W.0035.060704T1955Z-060704T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
355 PM EDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 445 PM EDT...
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF RIDGEFIELD
TO YORKTOWN HEIGHTS TO 7 MILES SOUTHWEST OF YORKTOWN HEIGHTS...OR
ALONG A LINE EXTENDING FROM BREWSTER TO MAHOPAC TO HAVERSTRAW...AND
MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BETHEL BY 410 PM.
MOUNT KISCO BY 415 PM.
RIDGEFIELD AND BEDFORD BY 425 PM.
GEORGETOWN BY 435 PM.
LAT...LON 4138 7353 4133 7385 4120 7399 4109 7365
4121 7338 4128 7312 4137 7326
$$
GOODMAN2 follow-up statements
000
WWUS51 KOKX 042022
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
422 PM EDT TUE JUL 4 2006
CTC001-NYC119-042045-
/O.CON.KOKX.SV.W.0035.000000T0000Z-060704T2045Z/
FAIRFIELD CT-WESTCHESTER NY-
422 PM EDT TUE JUL 4 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN WESTCHESTER AND CENTRAL FAIRFIELD COUNTIES...
AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF BETHEL TO 6 MILES WEST OF BETHEL TO
YORKTOWN HEIGHTS...OR ALONG A LINE EXTENDING FROM NEWTOWN TO DANBURY
TO MOUNT KISCO...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOLDENS BRIDGE BY 425 PM.
BEDFORD BY 430 PM.
BETHEL BY 435 PM.
RIDGEFIELD AND GEORGETOWN BY 445 PM.
LAT...LON 4138 7353 4133 7385 4120 7399 4109 7365
4121 7338 4128 7312 4137 7326
$$
GOODMAN000
WWUS51 KOKX 042049
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
449 PM EDT TUE JUL 4 2006
CTC001-NYC119-042059-
/O.EXP.KOKX.SV.W.0035.000000T0000Z-060704T2045Z/
FAIRFIELD CT-WESTCHESTER NY-
449 PM EDT TUE JUL 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WESTCHESTER AND
CENTRAL FAIRFIELD COUNTIES EXPIRED AT 445 PM EDT...
THUNDERSTORMS OVER THE AREA HAVE WEAKENED AND ARE NO LONGER SEVERE
HOWEVER...THEY ARE STILL CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS.
LAT...LON 4138 7353 4133 7385 4120 7399 4109 7365
4121 7338 4128 7312 4137 7326
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:55 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 4, 2:55 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 255 PM EDT TUE JUL 4 2006 .NEAR TERM (REMAINDER OF TODAY THROUGH WEDNESDAY NIGHT)... SITUATION IS GETTING INTERESTING AS A COLD FRONT AND PRE-FRONTAL TROUGH PUSHES TOWARD THE REGION. CONVECTION ALREADY ONGOING ALONG THESE BOUNDARIES...WILL CONTINUE TO BECOME MORE WIDESPREAD AND MORE THREATENING AS IT MOVES EASTWARD. AS IS TYPICAL...THE MOST UNSTABLE AIR LIES ACROSS WESTERN AND NORTHERN SECTIONS OF THE CWA. WITH A WARM AND HUMID AIRMASS IN PLACE...APPROACHING BOUNDARIES AND FALLING HEIGHTS ALOFT...ALL THE INGREDIENTS ARE IN PLACE. INDICES ALL POINTING FOR SIGNIFICANT CONVECTION THROUGH THE EVENING HOURS. CAPES OVER 2500 J/KG...LI/S TO -7...TT/S OVER 50...SHOWALTER TO -5...K INDEX OVER 40 AND PRECIP WATERS AROUND 2 INCHES. ADD TO THAT A 240-260 STEERING FLOW AND MOST IF NOT ALL OF THE CWA SHOULD SEE CONVECTION THROUGH THIS EVENING BEFORE THE ACTIVITY BECOMES MORE SCATTERED ABOUT AND LESS THREATENING AFTER MIDNIGHT OR SO. THEREFORE...WE WILL CONTINUE WITH THE LIKELY POPS...TAPERING TO A CHANCE AFTER MIDNIGHT. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED AND IS IN EFFECT FOR THE ENTIRE CWA INCLUDING MARINE ZONES UNTIL 900 PM THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY RAIN AND TO A LESSOR DEGREE HAIL. THE FRONTAL BOUNDARY WILL SLOW TO A CRAWL AS IT TRIES TO TRAVERSE THE TRI-STATE REGION LATE TONIGHT THROUGH WEDNESDAY NIGHT. BY LATE IN THE DAY WEDNESDAY...A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT AND START TO RIDE NORTHEAST ALONG THE BOUNDARY. THIS WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGHOUT THE DAY WEDNESDAY AND WEDNESDAY NIGHT. WE MAY HAVE TO WORRY ABOUT FLOODING IF THIS PANS OUT...AS THE FRONTAL BOUNDARY IS EXPECTED TO BE CLOSELY ALIGNED TO THE MID LEVEL STEERING FLOW...TRAINING OF ECHOES IS LIKELY AND THUS SOME FLOODING ISSUES MAY ARISE. HOWEVER IF THE LATEST COMPUTER MODELS PAN OUT...THE AXIS OF THE HEAVIEST PRECIPITATION IS EXPECTED TO LIE JUST OFFSHORE... ESPECIALLY WEDNESDAY NIGHT AS THE SURFACE WAVE MOVES ON BY. TEMPERATURES SHOULD AVERAGE A FEW DEGREES ABOVE NORMAL TONIGHT...NEAR NORMAL WEDNESDAY...THEN A FEW DEGREES BELOW NORMAL WEDNESDAY NIGHT. && .SHORT TERM (THURSDAY THROUGH FRIDAY)... THE FRONT IS EXPECT TO DRIFT OFFSHORE EARLY THURSDAY WITH POSSIBLY SOME CONVECTION LINGERING ACROSS THE FAR EASTERN ZONES EARLY ON IT THE DAY. THEN...HIGH PRESSURE WITH ITS COOLER AND DRIER AIR...WILL START TO BUILD IN AND DOMINATE THE REST OF THE SHORT TERM. TEMPERATURES SHOULD CONTINUE TO AVERAGE A FEW DEGREES BELOW NORMAL THURSDAY AND THURSDAY NIGHT...RECOVERING TO NEAR NORMAL LEVELS BY FRIDAY. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... LOOKS TO BE DRY AND INITIALLY LESS HUMID AT THE START OF THE PERIOD. THE UPPER TROUGH ALONG THE EASTERN SEABOARD ON FRI SHIFTS OFFSHORE WITH BUILDING HEIGHTS TO FOLLOW AS THE UPPER RIDGE OVER THE NATIONS MID SECTION TRANSLATES EWD. A LARGE DOME OF HIGH PRESSURE EAST OF THE PLAINS STATES WILL BUILD EASTWARD IN TANDEM WITH THE UPPER RIDGE. THIS WILL RESULT IN A DEEP-LAYERED WNW FLOW FRI INTO SAT. SHORT WAVE ENERGY RIDING OVER TOP THE UPPER RIDGE BEGINS TO WEAKEN THE NORTHERN EXTENT OF THE RIDGE AS A COLD FRONT DROPS SOUTHEAST ACROSS EASTERN CANADA LATE IN THE WEEKEND AND INTO THE NORTHEAST MON AND TUE. AT THE SAME TIME...SURFACE HIGH PRESSURE MOVES OFFSHORE WITH A RETURN FLOW RE-ESTABLISHED. THUS... INCREASINGLY HUMID AND LESS STABLE EARLY NEXT WEEK WITH RAIN CHANCES GRADUALLY INCREASING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. TEMPERATURES WILL START OFF NEAR SEASONABLE LEVELS...BUT THEN BEGIN TO WARM THROUGH THE WEEKEND. && .AVIATION... PRE-FRONTAL TROUGH IGNITING A LINEAR MCS ACROSS EASTERN PA...JUST ABOUT TO CROSS OVER INTO NJ AND THE LOWER HUDSON VALLEY OF NY. HIGH CAPE ENVIRONMENT AND MARGINAL 0-6KM SHEAR HAS LED TO A SEVERE THUNDERSTORM WATCH ACROSS THE ENTIRE METRO AREA...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. TIMING OF LINE BRINGS IT INTO THE KSWF/KMGJ AROUND 19Z...NYC METRO 20Z TO 21Z...AND KISP/KBDR 22Z TO 23Z. AIRMASS VERY UNSTABLE EVEN ALONG THE COAST...SO THERE IS A GOOD CHANCE THE CONVECTION MAKES IT OUT ACROSS WESTERN LONG ISLAND AND SOUTHERN CT BEFORE WEAKENING DUE TO THE MARITIME INFLUENCE. SHOULD THE LINE HOLD TOGETHER...IT WOULD BE NEAR KGON AT 23Z. THEREAFTER... PLENTY OF CONVECTIVE DEBRIS WITH MVFR VSBYS IN FOG/HAZE. WINDS VEER AROUND TO THE W/NW OVERNIGHT AND THEN BACK TO THE S/SW ON WED. && .MARINE... SW FLOW WILL INCREASE TO NEAR 15 KT LATE THIS AFTERNOON AND EARLY THIS EVENING ON THE OCEAN...AS A COLD FRONT APPROACHES FROM THE WEST AND THE PRESSURE GRADIENT INCREASES SLIGHTLY. STRONG AND EVEN A FEW SEVERE TSTMS WILL BE A THREAT THROUGH WED NIGHT...WITH THE GREATEST CHANCES THIS AFTERNOON AND EVENING...AND AGAIN LATE WED AFTERNOON THROUGH WED NIGHT. FOR SEAS...HAVE GONE AT LEAST A FOOT LOWER THAN 12Z WNA WAVEWATCH GUIDANCE WHICH CONTINUES TO BE OVERDONE. SEAS SHOULD MAX OUT AT 4 FT OVER THE EASTERN OCEAN WATERS FOR A TIME TONIGHT...AND AGAIN LATE WED NIGHT INTO THU. FLOW SHIFTS OFFSHORE LATE WED NIGHT AND THU AS A COLD FRONT FINALLY IS ABLE TO MOVE THROUGH THE AREA WITHOUT WASHING OUT. OTHER THAN A FEW GUSTS JUST BELOW SCA CRITERIA RIGHT AFTER FROPA WED NIGHT AND THU MORNING...QUIET CONDITIONS SHOULD CONTINUE. && .HYDROLOGY... A SERIES OF DISTURBANCES MOVING THROUGH THE AREA WILL KEEP AT LEAST A CHANCE OF SHOWERS AND/OR THUNDERSTORMS IN THE FORECAST THROUGH THE NEAR AND SHORT TERM. THE BEST CHANCE FOR ANY SIGNIFICANT AND/OR WIDESPREAD RAINFALL WILL BE LATE THIS AFTERNOON INTO THIS EVENING AND THEN ONCE AGAIN FROM LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. TRAINING OF THUNDERSTORMS WILL BE A CONCERN WEDNESDAY NIGHT AS THE FRONTAL BOUNDARY WILL LIE NEARLY PARALLEL TO THE 500-700 HPA STEERING FLOW. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES. NJ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES. NY...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES. MARINE...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES. &&
Hazardous weather outlook, Jul 4, 1:05 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 105 PM EDT TUE JUL 4 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-051000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 105 PM EDT TUE JUL 4 2006 ...SEVERE THUNDERSTORM WATCH 582 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM. THE THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...DAMAGING WINDS...LARGE HAIL AND POSSIBLY FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS EVENING. ANZ330-335-338-350-353-355-051000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 105 PM EDT TUE JUL 4 2006 ...SEVERE THUNDERSTORM WATCH 582 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. THE THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD TO WATER LIGHTNING...DAMAGING WINDS...LARGE HAIL AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, Jul 4, 12:18 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1218 PM EDT TUE JUL 4 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-050200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1218 PM EDT TUE JUL 4 2006 ...THUNDERSTORMS LIKELY THIS AFTERNOON THROUGH THIS EVENING WITH SOME POSSIBLY SEVERE... A VERY WARM...HUMID AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE TRI-STATE REGION. SUCH CONDITIONS FAVOR THE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WITH A COLD FRONT APPROACHING FROM THE WEST...THESE STORMS WILL FORM INTO LINES OR CLUSTERS AHEAD OF THIS FEATURE. LATER THIS AFTERNOON AND THIS EVENING WILL LIKELY BE THE TIME WHEN THE COVERAGE OF THESE STORMS WHICH REACH THEIR PEAK. THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF THE TRI-STATE REGION UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. ALTHOUGH DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HAIL IS A POSSIBILITY. VERY HEAVY RAIN IS LIKELY TO ACCOMPANY MANY OF THESE STORMS. THE HEAVY DOWNPOURS WILL LIKELY RESULT IN AT LEAST LOCALIZED FLOODING PROBLEMS OF POOR DRAINAGE AREAS AND ALONG ROADWAYS. SOME STREAMS... ESPECIALLY THE SMALLER ONES...MAY EXPERIENCE QUICK RISES DUE TO THE HEAVY RAIN AND ITS RUNOFF...SO RESIDENTS LIVING ALONG SOME OF THESE FLASHIER STREAMS SHOULD BE PREPARED TO HEAD TO HIGHER GROUND IF NECESSARY. IN ADDITION AND CERTAINLY NOT LEAST...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. WITH SO MANY OUTDOOR ACTIVITIES PLANNED FOR THE HOLIDAY...IT IS IMPERATIVE TO STAY ALERT TO THE PRESENCE OF ANY THUNDERSTORMS. MAKE SURE TO SEEK SHELTER AT THE FIRST SIGN OF THREATENING WEATHER. THIS IS ESPECIALLY TRUE FOR BOATERS THAT WILL NEED EXTRA TIME TO SEEK SAFE HARBOR AND FOR THE LARGE CROWDS THAT ARE EXPECTED TO ATTEND THE VARIOUS FIREWORK DISPLAYS THIS EVENING. ALSO WITH THE HEAT AND HUMIDITY...MAKE SURE TO DRESS APPROPRIATELY... DRINK PLENTY OF WATER...STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE AND AVOID PROLONGED EXPOSURE TO THE SUN. REMEMBER ALSO THAT PETS REQUIRE SPECIAL ATTENTION WHEN HEAT AND HUMIDITY LEVELS CLIMB. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:35 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 23 min |
| Jul 4, 5:09 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 37 min |
| Jul 4, 3:45 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 45 min |
| Jul 4, 4:01 PM EDT | Special Marine Warning | OKX | 30 min | |
| Jul 4, 4:16 PM EDT | Severe Thunderstorm Warning | OKX | Kings | 44 min |
| Jul 4, 4:17 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jul 4, 4:26 PM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 4, 4:28 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 32 min |
| Jul 4, 4:42 PM EDT | Special Marine Warning | OKX | 48 min | |
| Jul 4, 4:46 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 46 min |
| Jul 4, 5:19 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jul 4, 5:45 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jul 4, 5:48 PM EDT | Special Marine Warning | OKX | 57 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2006Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.